Alert archive / Florida / Special Marine Warnings in 2016
Special Marine Warning 101, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 8, 2016, 12:34 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2016, 12:34 AM EDT (04:34 UTC)
- Expired
- Jun 8, 2016, 1:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 7, 10:52 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 7, 10:52 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Key West FL 1052 PM EDT TUE JUN 7 2016 .DISCUSSION... Changes to Forecast -- The Small Craft Advisory was cancelled for all zones. Minor adjustments were made to wind, wave heights, weather, sky cover, and qpf. Current Situation and Analysis -- the Florida Keys and adjacent coastal waters are within a larger area of deep, moist, unstable, confluent southwesterly flow. Data from the Key West evening radiosonde balloon indicated a very moist, moderately unstable, and weakly sheared atmosphere with little or no convective inhibition. Not surprisingly, numerous showers and a few thunderstorms have been developing across the area this evening. Cell movement definitely has slowed since this afternoon. Currently, skies are cloudy across the Florida Keys, with air temperatures near 80F, and dewpoint temperatures in the mid 70s. .SHORT TERM... Forecasts have been adjusted, but overall shower/storm coverage and rain chances have been kept at numerous/70 percent overnight, given radar trends and latest observations/guidance. && .MARINE... Small craft should exercise caution all zones until winds and seas subside. An Atlantic ridge of high pressure will move northward from the western Caribbean Sea to the Florida peninsula overnight through Friday. The ridge then will weaken Saturday and Sunday. && .AVIATION... Overnight, on balance, expect VFR CIGS at both the EYW AND MTH island terminals, with bases aoa FL030-050 & FL080-100, but do expect occasional mvfr cigs in showers with bases AOA FL015-020. Isolated wind gusts around 30 knots still possible in a heavier Otherwise expect crosswinds from 200-220 degrees averaging 9-13 knots with with gusts between 18 and 25 knots. && .KEY Watches/Warnings/Advisories... FL...None. GM...None. && PUBLIC/MARINE.........Kasper AVIATION/NOWCASTS.....Futterman DATA COLLECTION.......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at... www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 7, 6:04 AM EDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 604 AM EDT TUE JUN 7 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-081000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 604 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS TODAY DUE TO SUSTAINED SOUTH SOUTHWEST SURFACE WINDS NEAR 20 KNOTS. WINDS WILL GRADUALLY DECREASE TODAY AND TONIGHT...AND THE ADVISORY MAY BE LOWERED LATER TODAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS ARE WIND GUSTS NEAR 40 MPH AND CLOUD TO SURFACE LIGHTING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:52 AM EDT | Special Weather Statement | KEY | 53 min | |
| Jun 8, 1:27 AM EDT | Special Marine Warning | KEY | 48 min |
Nearby
Special Marine Warnings in Florida, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.